Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Severe hair loss due to dengue fever. Vitamin supplements and diet recommendations?

I m an eighteen year old. I recovered from dengue fever about 2 months back but since the past 2 weeks I ve been experiencing severe hair loss and it only gets worse everyday. I ve read a lot of articles regarding this on various sites. However, what vitamin supplements should I take exactly and what foods should I include in my diet to treat this fast (I m a non-vegetarian and I eat protein rich stuff everyday)? And should I restrain from shampooing and straightening my hair regularly?
Asked On : Fri, 21 Dec 2012
Answers:  1 Views:  418
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi there,
Thank you for writing to us.
You are most likely having what is called as Telogen Effluvium which is a condition in which one can have hair loss after extreme physical or emotional stress.
You did have some physical stress in the form of dengue fever which has resulted in some hair loss in your case.
In the vast majority of cases this hair loss will cease.
This does not require any medications.
Additionally, this also does not require any vitamins.
There is no evidence to suggest that any vitamins or medications will be of any help.
Therefore I would recommend that you just relax for the time being.
This should go away in due course of time like in a matter of two to four more weeks at the most.
Kindest Regards
Dr. Zia MD
Answered: Fri, 21 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor